MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX18CM LT HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX18CM LT HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number MC101242
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Upon placing the patient back on a new crrt circuit, bedside staff noticed that the external portion of the catheter was oozing blood.A hole was identified.The hole was proximal to the patient, away from any connection points or clamps.Crrt treatment was stopped, line was clamped, and patient was taken to ir for line exchange.Two days later crrt alarmed for low access pressures.Bedside nurse removed patient from circuit to assess line.When she tried flushing the line, she noticed oozing coming from the external portion of the catheter.The hole was proximal to the patient, away from any connection points or clamps.She placed a tegaderm over the hole and clamped the line.Patient taken to ir for line exchange.Both devices are from the same lot.
 
Additional Manufacturer Narrative
No device was returned and no photographs provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any holes, leaks, or weak spots in the device if it had existed at the time of manufacture.Without an evaluation of the complained devices a root cause cannot be determined.The instructions for use (ifu) contains the following precautions: do not use sharp instruments near the extension lines or tubing.Do not use scissors to remove dressing.Catheter will be damaged if clamps other than what is provided with this kit are used.Clamping the catheter repeatedly in the same location will weaken tubing.Avoid clamping near the luers and hub of the catheter.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX18CM LT HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12408416
Report Number2518902-2021-00054
Device Sequence Number14548295
Product Code MSD
UDI-Device Identifier00884908082999
UDI-Public884908082999
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/30/2025
Device Model NumberMC101242
Device Catalogue NumberMC101242
Device Lot NumberMPDL180 S2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient Weight22